Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Knee replacement. Have nausea, hives, neurological side effects. Is it due to Clindamycin?

Could just 300mg Clindamycin taken prior to dental work necessary d/t bilateral knee replacements. I didn t realize it was same as Cleocin and previously I had giant hives after taking Cleocin. I am on Coumadin. I developed nausea, neurological side effects, and a rash that started with small red bumps which spread out like hives, but barely itched, then turned purple and then a grayish color. Need to differentiate between Coumadin purpera and reaction to the Clindamycin. The rash did not start for about six days. My doctor ordered a CBC but no results back yet. (I did not know there was a charge. I m not able to pay Sorry)
Asked On : Sat, 2 Feb 2013
Answers:  3 Views:  183
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Dentist 's  Response
Dear friend.

Thanks for sharing your concern.

It could be due to drug reaction or an allergic response.

In this case i would suggest you to visit a dermatologist and get your self examined for your allergic reactions.

meanwhile you can discontinue the drug.

also you can visit your dentist for changing your antibiotic.

Hope it helps.
Answered: Tue, 19 Mar 2013
I find this answer helpful
Dentist Dr. Deepthi Reddy's  Response
Thank you for the query.
Yes, cleocin and clindamycin is the same drug and the side effects of these drugs present with nausea, itching, rash, heart burn and prolonged use may result in oral thrush.It appears to be a clindamycin reaction than a coumadin purpura which is a bleeding disorder .
I would advise you to wait till you get CBC results and then consult your doctor.
Diagnosis can be made according to the reports soo discuss the treatment with your doctor.
Hope this information helps you.
Answered: Tue, 5 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Naiem's  Response
u checkup ur allergy test and consult to dermatologist.............
Answered: Tue, 5 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor